Alert archive / Missouri / Frost Advisories in 2009
Frost Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 14, 2009, 4:11 AM CDT for 16 counties in Missouri. It took effect at Apr 15, 2009, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2009, 4:11 AM CDT (09:11 UTC)
- In effect from
- Apr 15, 2009, 4:00 AM CDT
- Expired
- Apr 15, 2009, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 140911 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 411 AM CDT TUE APR 14 2009 ...FROST LIKELY LATE TONIGHT INTO WEDNESDAY MORNING... MOZ041-042-047>050-142115- /O.NEW.KLSX.FR.Y.0003.090415T0900Z-090415T1300Z/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 411 AM CDT TUE APR 14 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. FROST IS LIKELY AS HIGH PRESSURE MOVES INTO MISSOURI TONIGHT INTO EARLY WEDNESDAY. THIS WILL RESULT IN CLEAR SKIES AND CALM WINDS OVER CENTRAL MISSOURI. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S DURING THE MORNING HOURS ON WEDNESDAY...WARMING QUICKLY INTO THE 40S AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SIPPRELL
2 follow-up statements
000 WWUS73 KLSX 141917 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 217 PM CDT TUE APR 14 2009 MOZ051-059-060-062-072>074-084-085-099-151000- /O.EXA.KLSX.FR.Y.0003.090415T0900Z-090415T1300Z/ MONTGOMERY-GASCONADE-WARREN-FRANKLIN-CRAWFORD-WASHINGTON- ST. FRANCOIS-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...UNION...FARMINGTON 217 PM CDT TUE APR 14 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. FROST IS LIKELY AS HIGH PRESSURE MOVES INTO MISSOURI TONIGHT WITH TEMPERATURES FALLING INTO THE LOWER 30S UNDER A CLEAR SKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MOZ041-042-047>050-151000- /O.CON.KLSX.FR.Y.0003.090415T0900Z-090415T1300Z/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 217 PM CDT TUE APR 14 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. FROST IS LIKELY AS HIGH PRESSURE MOVES INTO MISSOURI TONIGHT WITH TEMPERATURES FALLING INTO THE LOWER 30S UNDER A CLEAR SKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CVKING
000 WWUS73 KLSX 151249 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 749 AM CDT WED APR 15 2009 MOZ041-042-047>051-059-060-062-072>074-084-085-099-151400- /O.EXP.KLSX.FR.Y.0003.000000T0000Z-090415T1300Z/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-GASCONADE- WARREN-FRANKLIN-CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON- REYNOLDS- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY... UNION...FARMINGTON 749 AM CDT WED APR 15 2009 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO CLIMB QUICKLY INTO THE 50S BY LATE MORNING UNDER SUNNY SKIES. $$ BRITT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 14, 3:55 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 14, 3:55 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CDT TUE APR 14 2009
.DISCUSSION...
/322 AM CDT TUE APR 14 2009/
THE MAIN FORECAST CHALLENGE FOR THE SHORT-TERM CENTERS ON THE
LINGERING STRATUS DECK ASSOCIATED WITH THE CENTER OF LOW PRESSURE
OVER THE OH RIVER VALLEY...THIS AREA OF LOW PRESSURE IS EXPECTED
TO LIFT AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE CENTRAL
PLAINS. CYCLONIC FLOW ON THE BACK SIDE OF THE LOW PRESSURE CENTER
AND ATTENDANT COOLER AIR...-2C AT H850...WILL LIMIT HIGH TEMPS
AROUND 50 DEGREES FOR THE BI-STATE REGION. THIS WILL ALSO AID IN
THE PERSISTENCE OF THE LOW STRATUS DECK.
OVERNIGHT AS HIGH PRESSURE ADVECTS INTO NORTHERN MO EXPECT
CLEARING CONDITIONS TO PROCEED OVER PORTIONS OF WESTERN AND
CENTRAL MO. CLEAR SKIES AND WEAK NORTHERLY FLOW OVER SUCH REGIONS
WILL RESULT IN TEMPERATURES FALLING INTO THE MID 30S AND THE
POTENTIAL FOR AREAS OF FROST...HAVE THEREFORE GONE WITH A FROST
ADVISORY WEDNESDAY MORNING FOR PORTIONS OF CENTRAL MO WHERE MOST
CONFIDENCE LIES. WILL LET THE DAY SHIFT DETERMINE THE NECESSITY OF
FURTHER EASTWARD EXTENT PENDING MORPHOLOGY OF LOW-LEVEL CLOUD
DECK.
BY LATE WEDNESDAY INTO THURS EXPECT LOW CLOUD DECKS TO DISSIPATE
WEST TO EAST ACROSS THE MID MS VALLEY. NORTHERLY FLOW WILL REVERT
EASTERLY AS LOW PRESSURE BEGINS TO DEVELOP ACROSS THE EASTERN
ROCKIES IN CONCERT WITH A DEEP H500 TROF OVER THE INTER-MTN WEST.
THIS IS THE NEXT FORECAST CHALLENGE...ANTICIPATE A BLOCKING
PATTERN FOR THE END OF THE WEEK WITH TEMPERATURES TURNING MORE
SEASONABLE UNDER SOUTHEASTERLY FLOW...WITH FRIDAY REACHING INTO
THE LOW 70S UNDER PARTLY CLOUDY SKIES. GFS/ECMWF/CANADIAN MASS
FIELDS ARE IN GENERAL AGREEMENT FOR A WET WEATHER PATTERN FOR
SATURDAY AND SUNDAY...WITH THE GFS/CANADIAN SLIGHTLY FASTER IN THE
PROGRESSION OF THE H500 TROF EJECTING OUT OF THE INTER-MTN WEST.
HAVE UPPED POPS ACCORDINGLY FOR SATURDAY AND SUNDAY.
SIPPRELL
&&
.AVIATION...
/1132 PM CDT MON APR 13 2009/
FOR THE 06Z TAFS...SURFACE LOW JUST SOUTH OF KIND AND ASSOCIATED
UPPER LEVEL LOW CENTERED NEAR KSPI WILL CONTINUE TO TRACK TO THE
EAST DURING THE FORECAST PERIOD. CLOUDS TO PERSIST OVER REGION FOR
MAJORITY OF FORECAST PERIOD...THOUGH WILL SEE IFR CIGS FINALLY
LIFTING TO MVFR BETWEEN 15Z-16Z TODAY. KSUS/KSTL CURRENTLY LOW END
MVFR...BUT FEEL THAT IFR CIGS TO RETURN FOR A TIME SO ADDED TEMPO
MENTION FROM 06Z TO 10Z. CIGS TO FINALLY SCATTER OUT LATER TODAY...
AROUND 21Z AT KCOU...AROUND 02Z AT KUIN AND AROUND 05Z AT KSUS/KSTL.
AS FOR PRECIPITATION CHANCES...RADAR INDICATING PCPN WEAKENING AND
LIFTING NORTHEAST AWAY FROM REGION...SO MAY SEE SOME DRIZZLE AT
KUIN/KSTL/KSUS THROUGH 09Z/10Z TIMEFRAME. OTHERWISE...JUST SOME
LIGHT FOG POSSIBLE. WINDS TO REMAIN NORTHWEST TO NORTH THROUGH
FORECAST PERIOD...BECOMING LIGHT TOWARDS END OF FORECAST PERIOD AS
SURFACE RIDGE BUILDS IN.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 8 AM CDT WEDNESDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-MONITEAU-OSAGE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Apr 13, 2:44 PM CDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 244 PM CDT MON APR 13 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 244 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY FROST WILL BE POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY. MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
Nearby
Frost Advisories in Missouri, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.